Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 3, 2019, 4:29 AM CDT for Valley County, Nebraska. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2019, 4:29 AM CDT (09:29 UTC)
- Expired
- Aug 3, 2019, 11:54 AM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, NE
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:00 AM CDT | FLOOD | North Loup, NE | HOMES SURROUNDED ON THE N SIDE OF TOWN, BUT NO WATER REPORTED IN BASEMENTS. RCVD VIDEO OF SVRL INCHES OF WATER ON CENTRAL AVE. |
| Aug 3, 7:00 AM CDT | FLOOD | North Loup, NE | HOMES SURROUNDED ON THE N SIDE OF TOWN DUE TO FLOODING OF MIRA CREEK, BUT NO WATER REPORTED IN BASEMENTS. RCVD VIDEO OF SVRL INCHES OF WATER ON CENTRAL AVE AND EXTENSIVE LOW-LAND FLOODING AROUND MIRA CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
191
WGUS53 KGID 030929
FFWGID
NEC175-031715-
/O.NEW.KGID.FF.W.0033.190803T0929Z-190803T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
429 AM CDT Sat Aug 3 2019
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Southeastern Valley County in central Nebraska...
* Until 1215 PM CDT Saturday.
* At 422 AM CDT, gauge reports indicated a rapid rise on the Mira
Creek from recent heavy rainfall across the warned area. Flash
flooding is occurring.
* Some locations that will experience flooding include...
North Loup.
* The Mira Creek Gauge located just upstream of the town of North
Loup indicated a 4 foot rise in river level between 3 AM and 4 AM
CDT. The Mira Creek is expected to rapidly rise this morning in
the town of North Loup and will likely flood many homes on the
north side of town. The flooding in the town of North Loup could
be very comparable to the March flooding there earlier this year.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your property.
&&
LAT...LON 4152 9879 4151 9875 4148 9875 4146 9891
4154 9893
$$
Wesely2 follow-up statements
668
WGUS73 KGID 031113
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
613 AM CDT Sat Aug 3 2019
NEC175-031715-
/O.CON.KGID.FF.W.0033.000000T0000Z-190803T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Valley NE-
613 AM CDT Sat Aug 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
SATURDAY FOR SOUTHEASTERN VALLEY COUNTY...
At 605 AM CDT, gauge reports indicated a rapid rise on the Mira
Creek from recent heavy rainfall across the warned area. Flash
flooding is occurring.
Some locations that will experience flooding include...
North Loup.
The Mira Creek Gauge located just upstream of the town of North Loup
indicated a 4 foot rise in river level between 3 AM and 4 AM CDT,
but appears close to cresting as of 6 AM CDT. The Mira Creek is
expected to flood several homes on the north side of North Loup with
rapidly rising flood water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4152 9879 4151 9875 4148 9875 4146 9891
4154 9893
$$
Wesely023
WGUS73 KGID 031654
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
1154 AM CDT Sat Aug 3 2019
NEC175-031700-
/O.CAN.KGID.FF.W.0033.000000T0000Z-190803T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Valley NE-
1154 AM CDT Sat Aug 3 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN VALLEY COUNTY IS
CANCELLED...
The threat of rapidly rising water on Mira Creek has ended. However
...extensive flooding continues on Mira Creek and the north side of
the town of North Loup. A Flood Warning remains in effect which
includes all but the northeast corner of Valley county. Please
continue to heed any remaining road closures...and do not drive into
flood waters.
LAT...LON 4152 9879 4151 9875 4148 9875 4146 9891
4154 9893
$$
KelleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:33 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 3, 3:33 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Hastings NE 333 AM CDT Sat Aug 3 2019 .SHORT TERM...(Today and tonight) Issued at 332 AM CDT Sat Aug 3 2019 Hasn't been any significant changes in the overall pattern...upper air obs and satellite data show continued northwesterly flow across the region. High pressure remains centered mainly over NM, with the ridge axis extending northward into central portions of Canada...set up between stronger disturbances over both western and eastern Canada. The CWA continues to sit on the fringes of this ridging, a pattern that can make the forecast difficult and lower in confidence. Radar continues to show spotty showers and a few storms spread across eastern portions of SD/NE/KS with a subtle mid level wave in the area, overall forcing is pretty weak. At the surface, the pattern across the region is also weak, higher pressure lies across the upper midwest, with a very subtle boundary extending through portions of western NE. Winds across the CWA are light/variable if not outright calm. Satellite imagery shows plenty of cloud cover across the area, with most automated sites recording ceilings below 3000ft, and some under 1000ft. There will continue to be the potential for fog development/lowered visibilities early this morning, a handful of sites are currently in the 4-6SM range. Hi-res models/guidance suggest any dense fog that develops would be the exception across the CWA, but will continue to mention the potential for <1/2SM in the HWO. Looking to the daytime hours today, overall there's no big changes, the CWA remains under northwesterly flow aloft...and some uncertainty with precipitation chances remains. Models continue to show any forcing present through the day being extremely weak, but it doesn't necessarily take a whole lot in this pattern to get some isolated/scattered activity. Think that many will be dry through the day, but most models have activity lingering most of the day...mainly across the eastern half of the CWA. Hard to have a lot of confidence in completely drying out any particular locations, so am likely plenty generous with the low chance PoPs this morning, drying things out from west-east through 00Z. Clouds will likely be slow to diminish across eastern areas today, but the west should see plenty of sun this afternoon. The lingering clouds/precip makes temps tricky, mainly for central/eastern areas, reaching 80 may be a real struggle for some locations. Forecast has upper 70s east to mid 80s in the southwest. The forecast for tonight remains a dry one, but there will again be some concern for fog development...winds will again be light/variable to calm. Lows are expected to drop into the mid 60s. .LONG TERM...(Sunday through Friday) Issued at 332 AM CDT Sat Aug 3 2019 As we get into Sunday/Sunday evening, models continue to show little overall change in the upper level pattern across the region. The forecast for this period remains dry, most models agree with that, but not all, some show the potential for some light activity around. Wouldn't be a shock to see some low PoPs ending up in the forecast, but just not enough confidence at this point to introduce them. Looks to be a touch warmer, with forecast highs in the mid-upper 80s. Looking ahead to the upcoming work week, there will continue to be the potential for active period, but there are plenty of details to iron out with timing/location. The next best chance of precipitation looks to come in the Monday evening/overnight time frame. In the upper levels, models are showing the upper level high/ridging being pushed back a bit to the west, as a low pressure system/troughing digs south out of central Canada and reinforces broad troughing over the eastern CONUS. A shortwave disturbance looks to slide southeast out of the Rockies and into the Central Plains...may have earlier afternoon storms develop out west and slide in, but there also looks to be a sfc frontal boundary draped through portions of western NE that could also provide a focus for storms. An increased but not overly strong LLJ would aid in this activity, but models disagree somewhat with where exactly that best forcing would line up. Deeper layer shear/instability suggest strong/severe storms would be a concern, and all but roughly the southern 1/3 of the CWA is included in the SPC Day 3 Marginal Risk. The further out in time you go in the forecast, the less confidence there is in the precipitation part...models are in pretty good agreement keeping that northwesterly flow around, but vary some with the timing of additional shortwave disturbances and storm chances. As far as temperatures go, not looking at big swings either way through the upcoming week. Normal highs this time of year are in the mid 80s to right at 90 degrees, and forecast highs Monday through Friday are right around that...if anything are a touch below (mainly across south-central NE). && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday) Issued at 1222 AM CDT Sat Aug 3 2019 Primary concerns for this TAF period come in the first 6-12 hrs, with ceilings/fog issues. Much of the CWA is currently under lower-level stratus, question is how low will ceilings get/stay. Am staying on the pessimistic side of things with 4-500 ft ceilings tonight, gradually improving during the daytime hours, with VFR conditions eventually returning. Still some uncertainty with fog potential through the early morning hours, much of the guidance has the worst visibilities occurring outside of the terminal areas. Kept things around 1SM, will see how things evolve. Light winds are expected throughout this TAF period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...ADP LONG TERM...ADP AVIATION...ADP
Hazardous weather outlook, Aug 2, 3:42 PM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 342 PM CDT Fri Aug 2 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 032045- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 342 PM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. There is a slight chance that an isolated thunderstorm or two could develop. The main threat will be locally heavy rainfall... but gusty winds cannot be completely ruled out with any thunderstorms that might develop. Flood warnings are also in effect for parts of the area. Please refer the latest watch and warning statements for detailed information. After midnight...areas of fog are expected to form. The visibility may be reduced to one half mile or less in some locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of fog are expected Saturday morning. The visibility may be reduced to one half mile or less in some locations. Fog will be possible again early Sunday morning. Isolated thunderstorms are possible Saturday...and then Monday through Thursday. While organized severe weather is not expected ...a few storms could be strong enough to produce gusty winds... frequent lightning...and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However...please relay reports and photos of flooding and rainfall measurements of 3 inches or more to the National Weather Service via our website or social media. && More information may be obtained at the following web page: https://www.weather.gov/hastings Kelley
In the hours before
Local storm report, Aug 2, 10:56 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1056 PM CDT FRI AUG 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FLOOD 7 W NORTH LOUP 41.48N 98.91W
08/02/2019 VALLEY NE EMERGENCY MNGR
DELAYED STORM REPORT. WATER OVER THE ROAD IN
VICINITY OF SOUTH AVE AND HIGHWAY 22.
&&
THIESLocal storm report, Aug 2, 11:03 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1103 PM CDT FRI AUG 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLOOD 8 SSW ORD 41.49N 98.97W
08/02/2019 VALLEY NE EMERGENCY MNGR
DELAYED STORM REPORT. EXTENSIVE FLOODING IN
FIELDS JUST EAST OF HIGHWAY 70 AND NORTH OF
HIGHWAY 22.
&&
THIESThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:11 PM CDT | Special Weather Statement | GID | Dawson | 49 min |
| Aug 2, 8:28 PM CDT | Special Weather Statement | GID | Furnas | 47 min |
| Aug 2, 8:45 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 45 min |
| Aug 3, 6:55 AM CDT | River Flood Warning | GID | Nuckolls, Webster | 11 hr |
| Aug 3, 8:20 AM CDT | Areal Flood Warning | GID | Valley | 7 hr |
| Aug 3, 3:29 PM CDT | Areal Flood Warning | GID | Greeley, Valley | 21 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.